Vol. 311, No. 2, 2021

Download this article
Download this article For screen
For printing
Recent Issues
Vol. 325: 1  2
Vol. 324: 1  2
Vol. 323: 1  2
Vol. 322: 1  2
Vol. 321: 1  2
Vol. 320: 1  2
Vol. 319: 1  2
Vol. 318: 1  2
Online Archive
The Journal
Editorial Board
Submission Guidelines
Submission Form
Policies for Authors
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Special Issues
Author Index
To Appear
Other MSP Journals
Conformal boundary operators, $T$-curvatures, and conformal fractional Laplacians of odd order

A. Rod Gover and Lawrence J. Peterson

Vol. 311 (2021), No. 2, 277–328

We construct continuously parametrised families of conformally invariant boundary operators on densities. These generalise to higher orders the first-order conformal Robin operator and an analogous third-order operator of Chang–Qing. Our families include operators of critical order on odd-dimensional boundaries. Combined with conformal Laplacian power operators, the boundary operators yield conformally invariant fractional Laplacian pseudodifferential operators on the boundary of a conformal manifold with boundary. We also find and construct new curvature quantities associated to our new operator families. These have links to the Branson Q-curvature and include higher-order generalisations of the mean curvature and the T-curvature of Chang–Qing. In the case of the standard conformal hemisphere, the boundary operator construction is particularly simple; the resulting operators provide an elementary construction of families of symmetry breaking intertwinors between the spherical principal series representations of the conformal group of the equator, as studied by Juhl and others. We discuss applications of our results and techniques in the setting of Poincaré–Einstein manifolds and also use our constructions to shed light on some conjectures of Juhl.

conformal boundary operators, conformal fractional Laplacians, $T$-curvature, differential intertwinors
Mathematical Subject Classification 2010
Primary: 53A30
Secondary: 34B05, 35S05, 53A55, 53B25, 53B50
Received: 15 May 2018
Revised: 26 April 2020
Accepted: 8 February 2021
Published: 31 July 2021
A. Rod Gover
Department of Mathematics
The University of Auckland
New Zealand
Lawrence J. Peterson
Department of Mathematics
University of North Dakota
Grand Forks, ND
United States